What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 17, 5:23 AM CST, 4 minutes earlier.
Area forecast discussion, Mar 17, 5:23 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
623 AM CDT Fri Mar 17 2023
...New AVIATION...
.SHORT TERM...
(Today through Saturday)
Issued at 314 AM CDT Fri Mar 17 2023
Key Messages:
- Strong to severe storms continue this morning
- Cooler today
- Strong northerly winds expected
As of writing, a cluster of strong to severe thunderstorms can be
seen across the Brush Country and Coastal Plains within a
corridor of elevated instability. The cold front has pushed ahead
of the storms and is currently stretching from Port Lavaca to
Laredo. The front will push offshore in the next couple of hours
with a strong northerly flow developing in its wake. The latest
suite of CAMS continues with this elevated activity through the
morning hours as H85 energy swings through the region. Rain
chances will wane by mid day as our upper support pulls away and
drier air works in. A Wind Advisory will be in effect for all of
South Texas through 9 AM with our coastal counties remaining in
the Advisory through 1 PM.
After a brief dry stint this evening, another H5 shortwave and
secondary front/high pressure surge will move our way on Saturday.
This will trigger around round of showers across the region.
Opted to not go with another Coastal Flood Advisory this
afternoon. Tide levels are currently about 1.2' above expected.
Strong northerly winds should help bring those levels down before
high tide this afternoon. However, if we see more of a
northeasterly wind, Ekman forcing would result in water piling up
along the coast. Overall, confidence is low in minor coastal
flooding occurring today but it can't be ruled out completely.
Cloud cover and CAA will help keeps temps a bit cooler today with
highs in the mid 50s to mid 60s. Overnight, temps will fall into
the 40s for much of the region. CAA continues on Saturday with
highs struggle to break the 50 degree mark during the day.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 314 AM CDT Fri Mar 17 2023
Key Messages:
- Cooler conditions continue through the weekend
- Rain chances linger through early next week
A broad upper trough will continue to eject shortwaves through
the region as we head through the weekend. This will allow us to
hang onto rain chances as isentropic lift keeps moisture across
the region. Drier conditions are expected on Monday as the trough
shifts east. Our dry spell won't last long as models are all in
agreement with tracking an elongated H5 vort max through the
region on Tuesday. Return flow will help funnel moisture across
the Coastal regions where our rain chances will be highest. Ridging
moves by mid week allowing for temperatures to rebound back into
the 80s and 90s. Another stout trough and cold front look to head
our way towards the end of the work week.
Looking at our temps next week, we start our rather cold with lows
in the 30s as we kick off the work week. We stay cool Sunday and
Monday with highs remaining in the 50s. A gradual warm up is
expected by mid week.
&&
.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Fri Mar 17 2023
Poor aviation conditions are in place in the wake of this
morning's cold front. Ceilings have been fluctuating between VFR
and MVFR at most sites. Showers and isolated thunderstorm will
remain possible through the late morning hours. MVFR ceilings can
be expected with any passing convection. Strong northerly winds
will continue with gusts from 30-35 knots possible at ALI/CRP/VCT
this morning. Winds will slowly weaken through the day. Northerly
winds look to increase early tomorrow morning as another surge of
high pressure arrives.
&&
.MARINE...
Issued at 314 AM CDT Fri Mar 17 2023
A strong cold front will move offshore early this morning with
very strong northerly winds developing in its wake. Showers and
thunderstorms remain possible as the front moves through with some
activity lingering over the waters through mid to late morning. A
Gale Warning is now in effect from 5 AM through this evening for
the bays and late tonight for the waters. Winds will gust up to
40-45 knots at times with elevated seas. Conditions will improve
overnight with a moderate to strong northeasterly flow continuing
through much of the weekend. A moderate southeasterly flow returns
through the early stages of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 59 47 54 45 / 50 20 30 40
Victoria 55 44 51 42 / 80 30 40 20
Laredo 64 45 54 43 / 10 20 40 60
Alice 59 43 53 41 / 60 20 30 50
Rockport 58 47 56 46 / 50 20 30 30
Cotulla 62 43 51 43 / 20 60 60 50
Kingsville 61 46 54 43 / 50 20 20 50
Navy Corpus 60 51 58 50 / 60 20 30 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 9 AM CDT this morning for TXZ229>234-239>244-
246-247.
Wind Advisory until 1 PM CDT this afternoon for TXZ245-342>347-
442-443-447.
GM...Gale Warning until 7 PM CDT this evening for GMZ231-232-236-237.
Gale Warning until 1 AM CDT Saturday for GMZ250-255-270-275.
&&
SHORT TERM...TC
LONG TERM....TC
AVIATION...TC/95Hazardous weather outlook, Mar 17, 4:19 AM CST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
519 AM CDT Fri Mar 17 2023
TXZ229>234-239>247-342>347-442-443-447-181030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
519 AM CDT Fri Mar 17 2023
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are possible this morning, generally
east of Highway 281.
A Wind Advisory is in effect through 9 AM for the Brush Country,
Coastal Plains, and the Victoria Crossroads. The Wind Advisory is in
effect through 1 PM for the Coastal Bend.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GMZ231-232-236-237-250-255-270-275-181030-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
519 AM CDT Fri Mar 17 2023
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are possible this morning.
A Gale Warning is in effect through 7 PM for the bays and waterways
and through 1 AM for the coastal waters.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Small Craft Advisory conditions are possible through the weekend.
Gusts to gale force are possible late this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
TC
In the hours before
Special weather statement, Mar 17, 2:59 AM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
359 AM CDT Fri Mar 17 2023
TXZ240-170930-
Duval TX-
359 AM CDT Fri Mar 17 2023
...A strong thunderstorm will impact portions of central Duval County
through 430 AM CDT...
At 359 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Freer, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Freer and Rosita.
This includes US Highway 59 between mile markers 774 and 778.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2765 9878 2785 9878 2791 9827 2760 9823
TIME...MOT...LOC 0859Z 269DEG 41KT 2774 9863
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ADAMSLocal storm report, Mar 17, 3:25 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 AM CDT FRI MAR 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM HAIL 1 N COTULLA 28.44N 99.24W
03/17/2023 E4.00 INCH LA SALLE TX LAW ENFORCEMENT
LA SALLE COUNTY SHERRIF REPORTED HAIL DAMAGE
TO CARS INCLUDING BROKEN WINDSHIELDS. HOMES
WITH BROKEN WINDOWS.
&&
BFLocal storm report, Mar 17, 3:29 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 AM CDT FRI MAR 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL 1 N COTULLA 28.44N 99.24W
03/17/2023 E4.00 INCH LA SALLE TX LAW ENFORCEMENT
CORRECTS PREVIOUS HAIL REPORT FROM 1 N
COTULLA. LA SALLE COUNTY SHERRIF REPORTED
HAIL DAMAGE TO CARS INCLUDING BROKEN
WINDSHIELDS. HOMES WITH BROKEN WINDOWS.
&&
BFSpecial weather statement, Mar 17, 3:35 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
435 AM CDT Fri Mar 17 2023
TXZ240>244-171000-
Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-Duval TX-
Inland Kleberg TX-
435 AM CDT Fri Mar 17 2023
...A strong thunderstorm will impact portions of east central Duval,
western Nueces, west central San Patricio, northwestern Jim Wells and
northwestern Kleberg Counties through 500 AM CDT...
At 435 AM CDT, Doppler radar was tracking a strong thunderstorm near
Alice, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alice, San Diego, Driscoll, Bishop, San Patricio, Alfred-South La
Paloma, Bluntzer, Banquete, Ben Bolt, Tecalote, Alice Acres, Alfred,
Rosita, Agua Dulce and Lake Alice.
This includes the following highways...
US Highway 281 between mile markers 664 and 682.
US Highway 77 between mile markers 676 and 684.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2762 9845 2784 9846 2796 9771 2758 9773
TIME...MOT...LOC 0935Z 264DEG 46KT 2780 9814
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ADAMSSpecial weather statement, Mar 17, 4:02 AM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
502 AM CDT Fri Mar 17 2023
TXZ241-243-244-171030-
Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
502 AM CDT Fri Mar 17 2023
...A strong thunderstorm will impact portions of western Nueces,
southwestern San Patricio and central Jim Wells Counties through 530
AM CDT...
At 501 AM CDT, Doppler radar was tracking a strong thunderstorm near
Banquete, or 10 miles northwest of Driscoll, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Robstown, Driscoll, San Patricio, Edroy, Alfred-South La Paloma,
Alfred, Calallen, Bluntzer, Banquete, Agua Dulce, Petronila and North
San Pedro.
This includes the following highways...
Interstate 37 between mile markers 14 and 22.
US Highway 77 between mile markers 656 and 682.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2764 9799 2788 9801 2799 9760 2761 9762
TIME...MOT...LOC 1001Z 269DEG 28KT 2778 9786
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ADAMSSpecial weather statement, Mar 17, 4:24 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
524 AM CDT Fri Mar 17 2023
TXZ243-244-343-344-442-443-171100-
Inland Nueces TX-Inland San Patricio TX-Kleberg Islands TX-
Coastal Nueces TX-Coastal San Patricio TX-Nueces Islands TX-
524 AM CDT Fri Mar 17 2023
...A strong thunderstorm will impact portions of southeastern Nueces
and southeastern San Patricio Counties through 600 AM CDT...
At 524 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clarkwood, or near Corpus Christi International Airport, moving east
at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corpus Christi, Portland, Taft, Corpus Christi International Airport,
Ingleside, Odem, Gregory, Ingleside On The Bay, Flour Bluff, Corpus
Christi North Beach, Kings Crossing Subdivision, Bay Area Medical
Center, Spohn Hospital South, Texas A&M University Corpus Christi,
Clarkwood, Annaville, Waldron Field, La Palmera Mall, Del Mar College
Windward Campus and Corpus Christi Country Club.
This includes the following highways...
Interstate 37 between mile markers 1 and 14.
US Highway 181 between mile markers 630 and 648.
US Highway 77 between mile markers 654 and 656.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2761 9764 2796 9761 2800 9720 2755 9725
TIME...MOT...LOC 1024Z 267DEG 40KT 2781 9756
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ADAMS